Alert archive / Guam / Flash Flood Warnings in 2015
Flash Flood Warning 7, NWS Guam
NWS Guam issued this flash flood warning at Jul 4, 2015, 11:20 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2015, 11:20 PM CDT (04:20 UTC)
- Expired
- Jul 5, 2015, 2:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Guam
- Area
- Storm-based polygon
- Flood severity
- None
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
005
WGMY50 PGUM 050420
FFWMY
GUC010-100-050715-
/O.NEW.PGUM.FF.W.0007.150705T0420Z-150705T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TIYAN GU
213 PM CHST SUN JUL 5 2015
THE NATIONAL WEATHER SERVICE IN TIYAN GUAM HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ROTA...GUAM...
* UNTIL 515 PM CHST
* AT 213 PM CHST...DOPPLER RADAR INDICATED HEAVY SHOWERS ACROSS GUAM
AND ROTA. 7 TO 10 INCHES OF RAIN HAVE ALREADY FALLEN ON GUAM WITH 5
TO 8 INCHES OVER ROTA. FLASH FLOODING IS EXPECTED TO CONTINUE OVER
THE NEXT SEVERAL HOURS.
* ADDITIONAL RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE LIKELY FOR BOTH
ISLANDS IN THE NEXT 3 TO 6 HOURS. FLASH FLOODING IS EXPECTED IN
LOW-LYING AREAS AND NEAR RIVERS AND STREAMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF LIVING NEAR RIVERS AND STREAMS...MOVE TO HIGHER GROUND NOW. ACT
QUICKLY TO PROTECT YOUR LIFE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN
IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. STAY AWAY FROM
RIVER BANKS AND CULVERTS AS THEY CAN BECOME UNSTABLE AND UNSAFE.
TURN AROUND...DO NOT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES. ONLY 2 FEET OF RUNNING WATER WILL BE
ENOUGH TO CARRY A VEHICLE AWAY.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 1343 14463 1352 14481 1412 14511 1420 14527
1419 14528 1411 14521 1413 14516 1377 14494
1361 14490 1359 14495 1353 14494 1342 14478
1328 14476 1323 14467
$$
KLEESCHULTEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 3:45 PM CDT, 7 hours 35 minutes earlier.
Area forecast discussion, Jul 4, 3:45 PM CDT, 7 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TIYAN GU
645 AM CHST SUN JUL 5 2015
UPDATED TO ADD MICRONESIA DISCUSSION
.SYNOPSIS...
NUMEROUS SHOWERS AND ISOLATED THUNDERSTORM WILL PREVAIL TODAY AND
CHAN-HOM PASSES THROUGH THE MARIANAS.
&&
.DISCUSSION...
CHAN-HOM REMAINS A TROPICAL STORM THIS MORNING. AGAIN THE TRACK
IS THE BIG QUESTION. THE EARLIER TRACK FORECAST NEAR TINIAN AND
SAIPAN. LAST NIGHTS TRACK PREDICTION SHOWED THE TROPICAL STORM
PASSING CLOSER TO ROTA. A LOOP OF RADAR IMAGERY SHOWED THE
TROPICAL STORM EAST OF GUAM TURNING NORTHWEST. A FEW FRAMES
TOWARDS THE END HINT THAT IT MAY BE HEADING TOWARDS THE ROTA
CHANNEL. THE LATEST FORECAST HAS IT PASSING JUST NORTH OF ROTA SO
IF THIS TREND CONTINUES ANOTHER UPDATE IS POSSIBLE.
CHAN-HOM MAY BECOME A TYPHOON AT SOME TIME BUT NOT WHEN IT IS IN
THE MARIANAS. TROPICAL STORM FORCE WINDS ARE LIKELY ACROSS THE
ISLANDS AT SOME TIME TODAY AND TONIGHT.
HEAVY RAIN WAS OBSERVED AFTER MIDNIGHT WITH A FEW AREAS SEEING
ABOVE FOUR INCHES OF RAIN BEFORE SUNRISE. A FLASH FLOOD WARNING
IS IN EFFECT FOR GUAM AND ROTA FOR THIS MORNING. A FLASH FLOOD
WATCH REMAINS IN EFFECT FOR ALL THE MARIANAS ISLANDS. WHILE THERE
MAYBE SOME TROPICAL STORM FORCE WINDS TODAY AND TONIGHT THE BIGGER
WORRY IS PROBABLY WITH MORE HEAVY RAIN FALLING THROUGH TONIGHT.
&&
.MARINE...
BUOY DATA SHOWED A NORTHEAST SWELL OVER THE MARIANAS THIS MORNING.
THERE IS WINDS GENERATED ALONG THE MONSOON TROUGH SOUTH OF THE
MARIANAS IS PUSHING WAVES IN THIS DIRECTION GENERATING A SOUTHWEST
SWELL. THE BUOY DATA INDICATED SEAS OF 10 TO 12 FEET THIS MORNING.
SEAS PROBABLY WILL REACH 15 FEET IN PLACES AS CHAN-HOM PASSES
THROUGH THE LOCAL AREA.
&&
.EASTERN MICRONESIA...
TROPICAL STORM NANGKA LOCATED NEAR 11N165E IS PASSING NORTH OF UJAE
ATOLL IN THE MARSHALL ISLANDS THIS MORNING. MODERATE MONSOON WINDS
FEEDING TOWARD NANGKA WILL MAINTAIN A FEW SHOWERS NEAR POHNPEI AND
KOSRAE THRU MONDAY. FARTHER EAST...DRIER SOUTH TO SOUTHEAST WINDS
ARE ALREADY DOMINATING MAJURO AND THIS TREND WILL CONTINUE THRU
MIDWEEK. ONCE NANGKA HAS MOVED FARTHER NORTHWEST OF KOSRAE AND
POHNPEI NEAR MIDWEEK...THESE SAME WINDS WILL ALSO SPREAD WESTWARD
OVER THESE LOCATIONS.
HAZARDOUS SEA CONDITIONS ARE NO LONGER EXPECTED ACROSS THE REGION.
HAZARDOUS SURF WILL LINGER NEAR POHNPEI AND KOSRAE UNTIL THIS
AFTERNOON.
&&
.WESTERN MICRONESIA...
TROPICAL STORM CHAN-HOM IS DRIFTING ERRATICALLY WEST-NORTHWESTWARD
NEAR GUAM AND ROTA THIS MORNING. FRESH TO STRONG MONSOONAL WINDS
SOUTHWEST AND SOUTH OF CHAN-HOM ARE EXPECTED ACROSS CHUUK UNTIL
MONDAY...YAP AND KOROR THRU TUESDAY. THESE WINDS WILL KEEP OFF AND
ON SHOWERS AND POSSIBLE THUNDERSTORMS NEAR THESE PLACES. AS CHAN-HOM
MOVES NORTHWEST OF THE MARIANAS TOWARD MIDWEEK...THESE WINDS SHOULD
BEGIN TO DECREASE ACROSS KOROR AND YAP. FOR CHUUK...MODERATE TO
FRESH SOUTHWEST WINDS INDUCED BY TROPICAL STORM NANGKA MIGHT STILL
TRIGGER PERIODIC CONVECTION THERE THRU TUESDAY. AFTERWARD...DRIER
SOUTH TO SOUTHEAST WINDS FROM EASTERN MICRONESIA WILL ALSO REACH
CHUUK BY MIDWEEK.
LATEST SATELLITE-DERIVED SEA HEIGHT DATA INDICATES SEAS NEAR KOROR
HAVE SUBSIDED BELOW HAZARDOUS LEVELS. WITH STRONGER MONSOON WINDS
STILL EXPECTED NEAR YAP AND CHUUK...HAZARDOUS SEAS FOR SMALL CRAFT
WILL LINGER THERE UNTIL MONDAY AFTERNOON. HAZARDOUS SURF WILL ALSO
PERSIST ACROSS CHUUK UNTIL MONDAY AFTERNOON...KOROR AND YAP THRU
MIDWEEK.
&&
.GUM WATCHES/WARNINGS/ADVISORIES...
GU...TYPHOON WATCH FOR GUZ001-002.
FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR GUZ001>004.
HIGH SURF ADVISORY UNTIL 6 PM CHST MONDAY FOR GUZ001.
TROPICAL STORM WARNING FOR GUZ002.
TYPHOON WARNING FOR GUZ003-004.
MARIANAS WATERS...TYPHOON WATCH FOR PMZ151-152.
TROPICAL STORM WARNING FOR PMZ152.
TYPHOON WARNING FOR PMZ153-154.
SMALL CRAFT ADVISORY UNTIL 6 PM CHST MONDAY FOR PMZ151.
&&
ZIOBRO/CHANIn the hours before
Special weather statement, Jul 4, 8:30 PM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TIYAN GU 1130 AM CHST SUN JUL 5 2015 ...TROPICAL STORM NANGKA NORTHWEST OF KWAJALEIN... ...STRONG MONSOON WINDS AND HAZARDOUS SEAS PERSIST ACROSS MICRONESIA... PMZ181-051400- MAJURO- 1130 AM CHST SUN JUL 5 2015 TROPICAL STORM NANGKA WAS LOCATED NEAR 11N165E...ABOUT 270 MILES NORTHWEST OF KWAJALEIN. DEEP CONVECTION CONTINUES TO FLARE UP NEAR THE CENTER. FOR MORE INFORMATION ON NANGKA...SEE BULLETINS ISSUED BY THE JOINT TYPHOON WARNING CENTER UNDER WMO HEADER WTPN31 PGTW AND ADVISORIES ISSUED BY THE NATIONAL WEATHER SERVICE UNDER WMO HEADER WTPQ31 PGUM. FOR ENEWETAK... REFER TO TROPICAL STORM NANGKA LOCAL STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE UNDER WMO HEADER WTPQ83 PGUM. FOR BIKINI AND RONGELAP... TROPICAL STORM CONDITIONS LIKELY TO CONTINUE FOR THE NEXT FEW HOURS. WINDS FROM THE SOUTH WILL GRADUALLY DECREASE AND BACK TO THE SOUTHEAST LATER THIS AFTERNOON. SEAS OF 13 AND 18 FEET TODAY WILL GRADUALLY SUBSIDE TODAY AND TONIGHT. HAZARDOUS SURF OF 9 TO 14 FEET WILL CONTINUE AS NANGKA MOVES FURTHER WEST. SURF WILL BEGIN TO SUBSIDE LATER THIS AFTERNOON. COASTAL INUNDATION OF 1 TO 2 FEET IS POSSIBLE. FOR WOTJE...UTIRIK...UJAE...KWAJALEIN... SOUTH WIND OF 10 TO 20 MPH WITH GUSTS TO 25 MPH IN SHOWERS TONIGHT WILL WILL CONTINUE TO DECREASE THIS AFTERNOON AND TONIGHT. SEAS OF 8 TO 10 FEET WILL SLOWLY SUBSIDE THROUGH TODAY. THESE SEAS ARE HAZARDOUS TO SMALL CRAFT OPERATION AND INTER-ATOLL TRAVEL SHOULD BE POSTPONED UNTIL WINDS AND SEAS HAVE SUBSIDED LATE THIS AFTERNOON. SWELL AND WIND WAVES GENERATED BY FRESH WINDS WILL CONTINUE TO DIMINISH THROUGH THIS MORNING RESULTING IN DECREASED LIKELIHOOD OF COASTAL INUNDATION. FOR MAJURO...JALUIT AND MILI... STRONG WINDS HAVE SUBSIDED ACROSS THE ATOLLS. SEAS HAVE ALSO SUBSIDED TO BETWEEN 6 AND 8 FEET. SMALL CRAFT SHOULD STILL BE CAUTIOUS AS INTER-ATOLL TRAVEL COULD REMAIN HAZARDOUS UNTIL LATE THIS AFTERNOON. SWELL AND WIND WAVES HAVE SUBSIDED ENOUGH SO THAT COASTAL INUNDATIONS IS NO LONGER EXPECTED. PMZ161-171-172-173-174-051400- KOROR PALAU-YAP-CHUUK-POHNPEI-KOSRAE- 1130 AM CHST SUN JUL 5 2015 AN ACTIVE MONSOON PATTERN WILL PERSIST ACROSS CHUUK...POHNPEI AND KOSRAE STATES UNTIL MONDAY...AND THE REPUBLIC OF PALAU AND YAP STATE THROUGH TUESDAY EXPECT WEST TO SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS TO 30 MPH IN SHOWERS. THESE WINDS CAN CAUSE DAMAGE TO POORLY CONSTRUCTED STRUCTURES. SCATTERED HEAVY SHOWERS AND ISOLATED THUNDERSTORMS CAPABLE OF PRODUCING ADDITIONAL RAINFALL 1 TO 2 INCHES ARE STILL POSSIBLE. PEOPLE NEED TO CONTINUE MONITORING FOR THE POTENTIAL OF MUDSLIDES ON THE HIGH ISLANDS. SEAS OF 9 TO 12 FEET WILL BE HAZARDOUS FOR SMALL CRAFT OPERATION... INTER-ISLAND TRAVEL SHOULD BE POSTPONED UNTIL WINDS AND SEAS HAVE SUBSIDED LATER NEXT WEEK. RESIDENTS THROUGHOUT MICRONESIA SHOULD CONTINUE TO MONITOR THIS SITUATION CLOSELY. PAY ATTENTION TO LATER STATEMENTS AND ADVISORIES ISSUED BY THE NATIONAL WEATHER SERVICE...THEIR LOCAL WEATHER SERVICE OFFICES AND INSTRUCTIONS FROM LOCAL EMERGENCY MANAGEMENT AGENCIES. PRODUCTS ISSUED BY THE NATIONAL WEATHER SERVICE ARE POSTED ON THE WFO GUAM WEB PAGE AT WWW.PRH.NOAA.GOV/GUAM/ (ALL LOWER CASE). KLEESCHULTE
The office that day
Everything else NWS Guam issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 11:23 PM CDT | Flash Flood Warning | GUM | 6 hr | |
| Jul 5, 12:13 AM CDT | High Surf Advisory | GUM | 8 days | |
| Jul 5, 12:21 AM CDT | Small Craft Advisory | GUM | 9 days | |
| Jul 5, 12:21 AM CDT | Tropical Storm Warning | GUM | 9 hr | |
| Jul 5, 12:33 PM CDT | Areal Flood Advisory | GUM | 3 hr | |
| Jul 5, 12:33 PM CDT | Areal Flood Advisory | GUM | 3 hr |
Nearby
Flash Flood Warnings in Guam, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.